Alert archive / Colorado / Wind Advisories in 2006

Wind Advisory 3, NWS Goodland, KS

January 12, 2006Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Jan 12, 2006, 12:24 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2006, 12:24 PM MST (19:24 UTC)
Expired
Jan 12, 2006, 4:04 PM MST
In force
4 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 121924
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1224 PM MST THU JAN 12 2006

.STRONG WINDS WILL CONTINUE ACROSS EASTERN COLORADO TODAY AS AN
AREA OF LOW PRESSURE MOVES EAST AWAY FROM THE AREA.

COZ090>092-130000-
/O.NEW.KGLD.WI.Y.0003.060112T1924Z-060113T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1224 PM MST THU JAN 12 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
BE POSSIBLE THROUGH THE AFTERNOON HOURS...BEFORE WINDS BEGIN TO
DECREASE LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$


JRM
1 follow-up statement
000 
WWUS73 KGLD 122304
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MST THU JAN 12 2006

.WIND SPEEDS HAVE BEGUN TO DECREASE ACROSS EASTERN COLORADO AND
WILL CONTINUE TO WEAKEN THROUGH SUNSET.

COZ090>092-130015-
/O.CAN.KGLD.WI.Y.0003.000000T0000Z-060113T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
404 PM MST THU JAN 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ACROSS THE ADVISORY AREA HAVE WEAKENED BELOW ADVISORY
LEVELS...AND WILL CONTINUE TO WEAKEN THROUGH SUNSET. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED

$$


JRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 12, 12:24 PM MST, 0 minutes earlier.

Area forecast discussion, Jan 12, 12:24 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1224 PM MST THU JAN 12 2006

.DISCUSSION...ONE MORE UPDATE ON THE WAY MAINLY TO CLEAN UP WX
WORDING AND FINE TUNE THE TEMPERATURE FORECAST...AS MANY LOCATIONS
IN THE EASTERN CWA WILL BE SEEING THEIR HIGH TEMPERATURES RIGHT
NOW...WITH TEMPS FALLING THROUGH THE AFTERNOON. ASIDE FROM THE RA/SN
WINDS ARE THE OTHER MAIN CONCERN. APPEARS TO BE A BRIEF WINDOW WERE
ADVISORY LEVEL WIND GUSTS MAY BE REACHED FOR A SHORT TIME. ONLY
PROBLEM IS THAT THERE IS LITTLE IN THE WAY OF ISALLOBARRIC...CAA OR
ANY OTHER DYNAMIC PROCESS GOING ON TO AID IN MIXING. STRONG WINDS
WILL RELY COMPLETELY ON MIXING OUT AS THE CLOUDS CLEAR. FOR THE BULK
OF THE WESTERN CWA BEST WARMING/MIXING CONDITIONS WILL LIKELY FALL
AROUND 19-22Z SO TIME RANGE HERE IS PRETTY SHORT...HOWEVER FARTHER
WEST ACROSS EASTERN CO AND EVEN EXTREME WESTERN KANSAS BETTER MIXING
MAY LAST A BIT LONGER. WITH THIS IN MIND...AND THE LATEST LIC
OBSERVATION G46KT WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE
AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...WIND ADVISORY UNTIL 5 PM THURSDAY FOR COZ090-COZ091-COZ092

 &&

JRM
Hazardous weather outlook, Jan 12, 5:07 AM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
507 AM MST THU JAN 12 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131445-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
607 AM CST THU JAN 12 2006 /507 AM MST THU JAN 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LOCKHART

Nearby

Wind Advisories in Colorado, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.